MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. IAG BC PRO BLU 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. IAG BC PRO BLU 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 392523
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that iag bc pro blu 22ga x 1.0in catheter was damaged.The following information was provided by the initial reporter: it was reported leakage and hole in catheter (catheter defective/ damaged).Verbatim: the iv was inserted into the patient.The nurse reporting the event stated blood was seen dripping through the proximal end of the catheter as soon as the flash entered the catheter.She initially thought this was blood from the patient puncture site.The catheter was advanced and the button depressed to remove the needle.She attached the j-loop and flushed the catheter which immediately leaked.The iv was removed and the patient needed to sustain an additional iv insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to corrected information: d.10.Device available for eval?: no.D.10.Returned to manufacturer on: na.H.6.Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.The reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.

Brand Name
IAG BC PRO BLU 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11918086
Report Number1710034-2021-00454
Device Sequence Number804891
Product Code FOZ
UDI-Device Identifier00382903925230
UDI-Public00382903925230
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number392523
Device Lot Number9189480
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1